Arkiv för Matematik

Volume 57 (2019)

Number 2

Interface asymptotics of Partial Bergman kernels around a critical level

Pages: 471 – 492



Steve Zelditch (Department of Mathematics, Northwestern University, Evanston, Illinois, U.S.A.)

Peng Zhou (Department of Mathematics, Northwestern University, Evanston, Illinois, U.S.A.)


In a recent series of articles, the authors have studied the transition behavior of partial Bergman kernels $\Pi_{k, [E_1, E_2]} (z,w)$ and the associated DOS (density of states) $\Pi_{k, [E_1, E_2]} (z)$ across the interface $\mathcal{C}$ between the allowed and forbidden regions. Partial Bergman kernels are Toeplitz Hamiltonians quantizing Morse functions $H : M \to \mathbb{R}$ on a Kähler manifold. The allowed region is $H^{-1} ([E_1, E_2])$ and the interface $\mathcal{C}$ is its boundary. In prior articles it was assumed that the endpoints $E_j$ were regular values of $H$. This article completes the series by giving parallel results when an endpoint is a critical value of $H$. In place of the Erf scaling asymptotics in a $k^{-\frac{1}{2}}$ tube around $\mathcal{C}$ for regular interfaces, one obtains $\delta$-asymptotics in $k^{-\frac{1}{4}}$ tubes around singular points of a critical interface. In $k^{-\frac{1}{2}}$ tubes, the transition law is given by the osculating metaplectic propagator.

Research partially supported by NSF grant DMS-1541126 and by the Stefan Bergman trust.

Received 16 May 2019

Received revised 2 June 2019

Accepted 2 July 2019

Published 7 October 2019